Distributed Damping Assignment for a Wave Equation in the Port-Hamiltonian Framework
Authors
Jeanne Redaud, Jean Auriol, Yann Le Gorrec
Abstract
In this paper, we propose a full state-feedback boundary control strategy for a one-dimensional wave-like equation with spatially varying parameters and indefinite damping coefficient. We consider Dirichlet boundary conditions at one end of the spatial domain and actuation at the other end. The control design relies on the backstepping methodology and aims at assigning the distributed damping (which determines the decay rate of the solutions) of the closed-loop system. The problem is formulated using the port-Hamiltonian system framework that allows the introduction of tuning parameters with clear physical interpretations for both backstepping transformations and achievable closed-loop behavior. The overall design is carried out on the vibrating string system example. Simulations illustrate the performance of the controller.
Keywords
infinite dimensional systems; Port-Hamiltonian Systems; backstepping methodology
Citation
- Journal: IFAC-PapersOnLine
- Year: 2022
- Volume: 55
- Issue: 26
- Pages: 155–161
- Publisher: Elsevier BV
- DOI: 10.1016/j.ifacol.2022.10.393
- Note: 4th IFAC Workshop on Control of Systems Governed by Partial Differential Equations CPDE 2022- Kiel, Germany, September 5-7, 2022
BibTeX
@article{Redaud_2022,
title={{Distributed Damping Assignment for a Wave Equation in the Port-Hamiltonian Framework}},
volume={55},
ISSN={2405-8963},
DOI={10.1016/j.ifacol.2022.10.393},
number={26},
journal={IFAC-PapersOnLine},
publisher={Elsevier BV},
author={Redaud, Jeanne and Auriol, Jean and Gorrec, Yann Le},
year={2022},
pages={155--161}
}
References
- Auriol, J. & Di Meglio, F. An explicit mapping from linear first order hyperbolic PDEs to difference systems. Systems & Control Letters vol. 123 144–150 (2019) – 10.1016/j.sysconle.2018.11.012
- Cox, S. & Zuazua, E. The rate at which energy decays in a damped String. Communications in Partial Differential Equations vol. 19 213–243 (1994) – 10.1080/03605309408821015
- Di Meglio, F., Argomedo, F. B., Hu, L. & Krstic, M. Stabilization of coupled linear heterodirectional hyperbolic PDE–ODE systems. Automatica vol. 87 281–289 (2018) – 10.1016/j.automatica.2017.09.027
- Freitas, P. & Zuazua, E. Stability Results for the Wave Equation with Indefinite Damping. Journal of Differential Equations vol. 132 338–352 (1996) – 10.1006/jdeq.1996.0183
- Guo, B.-Z. & Guo, W. The strong stabilization of a one-dimensional wave equation by non-collocated dynamic boundary feedback control. Automatica vol. 45 790–797 (2009) – 10.1016/j.automatica.2008.10.015
- Jacob, (2012)
- Krstic, (2008)
- Krstic, M., Guo, B.-Z., Balogh, A. & Smyshlyaev, A. Control of a Tip-Force Destabilized Shear Beam by Observer-Based Boundary Feedback. SIAM Journal on Control and Optimization vol. 47 553–574 (2008) – 10.1137/060676969
- Krstic, Backstepping boundary controllers and observers for the slender timoshenko beam: Part i - design. (2006)
- Le Gorrec, A semigroup approach to port hamiltonian systems associated with linear skew symmetric operator. (2004)
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- LeVeque, (2002)
- Macchelli, A., Le Gorrec, Y., Ramirez, H. & Zwart, H. On the Synthesis of Boundary Control Laws for Distributed Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 62 1700–1713 (2017) – 10.1109/tac.2016.2595263
- Maschke, B. M. & van der Schaft, A. J. Port-Controlled Hamiltonian Systems: Modelling Origins and Systemtheoretic Properties. IFAC Proceedings Volumes vol. 25 359–365 (1992) – 10.1016/s1474-6670(17)52308-3
- Ortega, R., van der Schaft, A., Castanos, F. & Astolfi, A. Control by Interconnection and Standard Passivity-Based Control of Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 53 2527–2542 (2008) – 10.1109/tac.2008.2006930
- Ramirez, On backstepping boundary control for a class of linear port-hamiltonian systems. (2017)
- Redaud, J., Auriol, J. & Niculescu, S.-I. Output-feedback control of an underactuated network of interconnected hyperbolic PDE–ODE systems. Systems & Control Letters vol. 154 104984 (2021) – 10.1016/j.sysconle.2021.104984
- Smyshlyaev, A., Cerpa, E. & Krstic, M. Boundary Stabilization of a 1-D Wave Equation with In-Domain Antidamping. SIAM Journal on Control and Optimization vol. 48 4014–4031 (2010) – 10.1137/080742646
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Vazquez, Back-stepping boundary stabilization and state estimation of a 2× 2 linear hyperbolic system. (2011)
- Yoshida, (1960)
- Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036